I just need too moan!!

I'm getting really fed up now :( it's been 9 weeks now since my operation and I still haven't been given any form of HRT! As the communication between my GP and my surgeon is shocking!! My GP want put. E on the pill my surgeon has said for me to go on as I suffer with migraines that I loose part vision so going on it gives me a higher risk of strokes... So my GP has been trying to get hold of them again but their never getting back.. Only once has my surgeons secutary got back and said it was fine to go ahead.. But my GP want use the word of the secutary and want to speak to me surgeon there selves.. I know they have to be careful and make sure they get the right thing for me but I'm so low.. Aching body, hot sweats, head aches Im fed up of trying to find answers

7 Replies

oldestnewest
  • Gosh ,

    What a mess for you , not sure what to suggest. Have you contacted PALS ? Maybe they can intervene for you .I had an early menopause in my 20's and remember how debilitating the flushes and hormonal stuff was .Although I sort of went through it after surgery etc , it was easier this time. Not sure what else I can suggest , dy xxx

  • Thank you for the reply.. It's just so frustrating.. The thing that gets me is the knee from the day I had my ovaries removed that is need some sort of HRT but still they haven't given me anything :( it's the night flushes that get to me the most :( haven't ha a full night sleep since my operation!!

  • Dear Belle

    I'm really sorry you're having to go through so much upset and trauma which seems to me to be totally unnecessary. Menopause symptoms can be rotten and I'm sure having them at a young age makes it so much worse from an emotional point of view. I'm not sure why your GP needs to talk to your surgeon. Could he/she not speak to your CNS nurse or your oncologist to discuss the best path for you.

    In the meantime I wonder if it's worth talking to a pharmacist who might be able to suggest something you can buy over the counter to help a little bit. I do hope you get this sorted out with the reassurance that it won't cause other health problems for you.

    Sending lots of love and hugs. xxxx Let us know how you get on. Love Annie

  • Hi Belle

    Poor you , being ill is unavoidable , but this kind of thing causes so much upset and is avoidable with a bit of compassion..

    I would write a letter expressing your displeasure politely but firmly . Doctors take more note of a letter as that has to be filed in your medical notes , so makes things more formal if you know what I mean.

    I hope you get sorted out soon

    Love

    Charlie xxx

  • It's normal post op to feel anxious and sometimes angry though I'm not attributing those emotions to you . I'm just saying how it was for me. I know I was 39 when I had my total hysterectomy so it's not the same. I'd had 18 years of infertility treatment without success and a burst ectopic pregnancy and was in despair when the end of the fertility road came. There was a long period of coming to terms which still aches in fact despite this new overwhelming disease and its attempts to run my life. I wasn't menopausal when I had the hysterectomy but after the op I was so glad of the lack of pain that I honestly didn't notice other effects. I'd had painful periods since I started my periods when I3 and my hands and feet peeled most months afterwards such was the shocking nature of it all. I had been told that I had a retroverted uterus but it turned out to be that the uterus was attached to lots of bowel which had pulled the uterus towards my back. In 2011, I was asked by a doctor researching my case whether I had been exposed to TB, which I had childhood. These are just some of my experiences. Anyway, I digress. First, I wonder whether you have a post op clinic appointment where you could raise any concerns. I can see why your GP wouldn't want to put you on hormone replacement given your cyst situation. Some cysts respond to oestrogen as they have oestrogen receptors and even when ovaries are taken out, tissue remnants can be left. Tissue remnants from cysts can be left on surfaces too. What I feel you may have to do is to aim for treatment decisions made in your behalf to be made plain to you. It could be that your surgeon is reluctant to go down the HRT route because of his concerns unless you insist. If I were you (which I'm not) I would ask for a rereferral to your surgical team for your medication issue to be explained so you can make informed choices as well as them. If your doctor isn't willing to do that, I'd ask for a consultation with my local oncology team to see whether they recommend HRT in view of the nature if the cyst. I wouldn't take HRT without professional decision making. In the meantime, I would write to my GP and hospital asking for a copy of my records. It takes some time to get them and is an administrative pain. At the same time, explain to your hospital managers why you want them. It's my guess you'll get your answer soon as its an admin pain for them to produce them. When you get answers, you can stop the process in writing which is fair as youll have your explanation. Now second, you've been through a lot given the shock of having to have a hysterectomy so young and the emotions surrounding fertility are massive as I know myself. I feel you would benefit from support to make decisions about that pathway too. These are just my thoughts but they are sent to you earnestly and kindly. You can ignore my words as that's allowed. Tina x x

  • I can sympathise, Belle. I had a huge ovarian borderline tumour removed at the end of May, along with womb, ovaries, omentum & appendix; but at no time at any appointment has anyone offered me HRT. There seems always to be other things to discuss!

    I wasn't quite at menopause before the op, so it was a bit of a shock to the system on top of everything else. I am taking a herbal supplement called Menapol (online from Simply Supplements) twice a day, & although I still get symptoms like hot flushes they are mild and bearable, so I am sure that the pills are helping. I asked my pharmacist to check that nothing in the Menapol tablets would upset the 2 tablets I am on for high blood pressure, or my migraine tablets Naratriptan, and nothing was listed as a problem.

    Helen F xx

  • Poor you, Belle. I agree with putting the concerns in writing. It sometimes works wonders. Also, I think you've seen the posts about the Ladycare magnet? I'm sure we have discussed this recently in relation to hot flushes etc. I also use soyisoflavones, possibly similar to the herbal tablets that were mentioned earlier. What does your CNS say? I've found that mine seems to move things along behind the scenes

    All the best

    Love Wendy xx

You may also like...